Can’t Win for Losing

One of my bipolar medications has a possible side effect of causing diabetes and excessive weight gain.

My psych doctor added Metformin to my list of meds to try and slow down my weight gain… and, ‘lo! I have energy! I’m not crashing all the time! I don’t need a caffeine IV drip!

I’ve been exhausted for so long that it was immediately obvious and flat out amazing. AMAZING.

So there’s our first hint that there’s a problem.

She was worried about side effects the med could be having, so she scheduled some tests to check on my glucose levels, cholesterol, and sodium. (There were others I forget.) My blood draw was last Monday… and the blood glucose level had blown up. We were already planning to adjust my meds, and this is just proof that it needs to be done as quickly as possible.

My cholesterol was amazingly good, and my sodium was fine.

I’ve been trying to watch my sugars while we work on this, but despite my blood glucose levels I’m feeling way, WAY better than I have for years.

So, yeah. Seems to have been a problem for a while.

And now… med changes.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s